Alert archive / California / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Sep 27, 2018, 1:16 PM PDT for Los Angeles County, California. It took effect at Sep 29, 2018, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2018, 1:16 PM PDT (20:16 UTC)
- In effect from
- Sep 29, 2018, 6:00 PM PDT
- Expired
- Sep 29, 2018, 3:59 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WHUS46 KLOX 272016 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 116 PM PDT Thu Sep 27 2018 CAZ040-041-087-280830- /O.NEW.KLOX.BH.S.0010.180930T0100Z-181003T0100Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 116 PM PDT Thu Sep 27 2018 ...BEACH HAZARDS STATEMENT FOR THE POTENTIAL FOR STRONG RIP CURRENTS AND HIGH SURF IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for the potential for strong rip currents and high surf between Saturday evening through Tuesday afternoon. * HAZARDS...Surf up to between 6 and 10 feet is possible at Los Angeles and Ventura County beaches as early as Saturday night or Sunday night. Surf should peak between Sunday night and Monday night, then the surf will subside through Tuesday. Dangerous and strong rip currents are likely between late Saturday and Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-280830- /O.NEW.KLOX.BH.S.0010.180930T1300Z-181003T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 116 PM PDT Thu Sep 27 2018 ...BEACH HAZARDS STATEMENT FOR THE POTENTIAL FOR STRONG RIP CURRENTS AND HIGH SURF IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for the potential for strong rip currents and high surf between Sunday morning through Tuesday afternoon. * HAZARDS...Surf up to between 6 and 10 feet is possible at Central Coast beaches as early as Sunday or Sunday night. Surf should peak between Sunday night and Monday night, then the surf will subside through Tuesday. Dangerous and strong rip currents are likely between Sunday and Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Hall
5 follow-up statements
840 WHUS46 KLOX 280832 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 132 AM PDT Fri Sep 28 2018 CAZ040-041-087-281900- /O.CON.KLOX.BH.S.0010.180930T0100Z-181003T0100Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 132 AM PDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON... * HAZARDS...Surf of 6 to 10 feet is possible on Los Angeles and Ventura County beaches as early as Saturday night or Sunday. Surf should peak Sunday night through Monday night, then will subside Tuesday. Dangerous and strong rip currents are likely Saturday night through Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-281900- /O.CON.KLOX.BH.S.0010.180930T1300Z-181003T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 132 AM PDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... * HAZARDS...Surf of 6 to 10 feet is possible on Central Coast beaches as early as Sunday morning. Surf should peak Sunday night through Monday night, then will subside Tuesday. Dangerous and strong rip currents are likely Sunday through Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
247 WHUS46 KLOX 281850 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1150 AM PDT Fri Sep 28 2018 CAZ040-041-087-290300- /O.CAN.KLOX.BH.S.0010.180930T0100Z-181003T0100Z/ /O.NEW.KLOX.SU.Y.0016.180930T0300Z-181002T1300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 1150 AM PDT Fri Sep 28 2018 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 6 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Surf Advisory for Los Angeles and Ventura County beaches, including shores along Catalina Island. This advisory is in effect from 8 PM Saturday to 6 AM PDT Tuesday and supersedes the Beach Hazards Statement. * SURF...A southerly swell originating from Hurricane Rosa will arrive Saturday evening. Dangerous and strong rip current activity could be observed at Los Angeles and Ventura County beaches Saturday night. Surf will build throughout Saturday night to 5 to 8 feet with sets to 10 feet Sunday. The surf will peak between Sunday and Monday, however high surf and strong rip currents will likely linger through Tuesday. The largest surf is expected on south facing beaches. * TIDES...A high tide around 5 to 5.4 feet is forecast to occur during the early afternoon hours each day. Rip current activity could increase during and slightly after tidal run-up on local beaches. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-290300- /O.CON.KLOX.BH.S.0010.180930T1300Z-181003T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1150 AM PDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... * HAZARDS...A southerly swell originating from Hurricane Rosa will arrive Sunday morning. Surf will build to 5 to 8 feet with local sets to 10 feet on Central Coast beaches as early as Sunday morning. Surf should peak Sunday night through Monday night, then will subside Tuesday. The largest surf is expected on south facing beaches. Dangerous and strong rip currents are likely Sunday through Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Hall
376 WHUS46 KLOX 282112 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 212 PM PDT Fri Sep 28 2018 CAZ040-041-087-290500- /O.CON.KLOX.SU.Y.0016.180930T0300Z-181002T1300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 212 PM PDT Fri Sep 28 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM SATURDAY TO 6 AM PDT TUESDAY... * SURF...A southerly swell originating from Hurricane Rosa will arrive Saturday evening. Dangerous and strong rip current activity could be observed at Los Angeles and Ventura County beaches Saturday night. Surf will build throughout Saturday night to 5 to 8 feet with sets to 10 feet Sunday. The surf will peak between Sunday and Monday, however high surf and strong rip currents will likely linger through Tuesday. The largest surf is expected on south facing beaches. * TIDES...A high tide around 5 to 5.4 feet is forecast to occur during the early afternoon hours each day. Rip current activity could increase during and slightly after tidal run-up on local beaches. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-290500- /O.CON.KLOX.BH.S.0010.180930T1300Z-181003T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 212 PM PDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... * HAZARDS...A southerly swell originating from Hurricane Rosa will arrive Sunday morning. Surf will build to 5 to 8 feet with local sets to 10 feet on Central Coast beaches as early as Sunday morning. Surf should peak Sunday night through Monday night, then will subside Tuesday. The largest surf is expected on south facing beaches. Dangerous and strong rip currents are likely Sunday through Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Hall
489 WHUS46 KLOX 290525 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1025 PM PDT Fri Sep 28 2018 ...DANGEROUS SURF CONDITIONS SATURDAY THROUGH TUESDAY... .A large southerly swell from Hurricane Rosa will impact the coastal areas Saturday through Tuesday, bringing dangerous rip currents and breaking waves. The surf is expected to exceed high surf advisory thresholds by Saturday night, before dropping below early Tuesday morning. During the peak on Sunday and Monday, surf on exposed south facing beaches should range between 7 and 12 feet. There is a fair amount of uncertainty with this surf range however, and there is a potential for the surf to exceed 15 feet. CAZ040-041-087-291330- /O.CON.KLOX.SU.Y.0016.180930T0300Z-181002T1300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 1025 PM PDT Fri Sep 28 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM SATURDAY TO 6 AM PDT TUESDAY... * SURF...Breaking waves between 7 and 12 feet are expected on exposed south facing beaches during the Sunday and Monday peaks. * TIDES...High tides between 5.0 to 5.5 feet area expected around noon each day. * IMPACTS...There is an increased risk for ocean drowning. Dangerous rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. Minor coastal flooding is possible over low-lying coastal areas such as beach parking lots and harbor walkways, mainly around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ034-035-291330- /O.CON.KLOX.BH.S.0010.180930T1300Z-181003T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1025 PM PDT Fri Sep 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... * HAZARDS...Dangerous rip currents and breaking waves are expected Sunday through Tuesday, with surf between ranging between 6 and 9 feet the Sunday and Monday peaks. * TIDES...High tides between 5.0 to 5.5 feet area expected around noon each day. * IMPACTS...There is an increased risk for ocean drowning. Dangerous rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. Minor coastal flooding is possible over low-lying coastal areas such as beach parking lots and harbor walkways, mainly around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kittell/Hall
493 WHUS46 KLOX 291059 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 359 AM PDT Sat Sep 29 2018 ...DANGEROUS SURF CONDITIONS SATURDAY THROUGH TUESDAY... .Large southerly swell from Hurricane Rosa will affect the coastal waters later today through Tuesday bringing dangerous rip currents and high surf to mainly south facing beaches. Surf is expected to exceed high surf advisory thresholds by tonight, then remain high through Monday night, dropping below advisory levels early Tuesday morning. During the peak of the surf Sunday afternoon through Monday evening, surf heights of 8 to 12 feet are expected on exposed south facing beaches. Local sets to 14 feet are possible on the most susceptible beaches. There is even a slight potential for local sets in excess of 15 feet. CAZ034-035-292100- /O.CAN.KLOX.BH.S.0010.180930T1300Z-181003T0100Z/ /O.EXB.KLOX.SU.Y.0016.180930T1000Z-181002T1300Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 359 AM PDT Sat Sep 29 2018 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 6 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Surf Advisory, which is in effect from 3 AM Sunday to 6 AM PDT Tuesday. * SURF...Surf will build to 5 to 8 feet late tonight and Sunday morning, peak at 8 to 12 feet Sunday afternoon through Monday evening, then subside slowly late Monday night and early Tuesday. Surf will be highest on exposed south facing beaches. * TIDES...High tides between 5.0 and 5.5 feet are expected in the early afternoon each day. * IMPACTS...There is an increased risk for ocean drowning. Dangerous rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. Minor coastal flooding is possible over low-lying coastal areas such as beach parking lots and harbor walkways, mainly around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ040-041-087-292100- /O.CON.KLOX.SU.Y.0016.180930T0300Z-181002T1300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 359 AM PDT Sat Sep 29 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT TUESDAY... * SURF...Surf will build to 5 to 8 feet tonight, peak at 8 to 12 feet Sunday afternoon through Monday evening, then subside slowly late Monday night and early Tuesday. Surf will be highest on exposed south facing beaches. Local sets to 14 feet are possible on the most susceptible south facing beaches. * TIDES...High tides between 5.0 and 5.5 feet are expected in the early afternoon each day. * IMPACTS...There is an increased risk for ocean drowning. Dangerous rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. Minor coastal flooding is possible over low-lying coastal areas such as beach parking lots and harbor walkways, mainly around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ CAZ039-292100- /O.NEW.KLOX.BH.S.0011.180930T1000Z-181002T1400Z/ Santa Barbara County South Coast- 359 AM PDT Sat Sep 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevate surf and dangerous rip currents, which is in effect from late tonight through Tuesday morning. * HAZARDS...Surf of 3 to 6 feet is expected on exposed south facing beaches near the Ventura County line late tonight through early Tuesday morning. Local sets to 8 feet at possible near Rincon Point Sunday afternoon through Monday evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury...wash people off beaches and rocks...and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 27, 9:29 AM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 27, 9:29 AM PDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
929 AM PDT Thu Sep 27 2018
.SYNOPSIS...27/913 AM.
Thursday temperatures will be above normal. Then a low should arrive
on Friday for more clouds into next week and to cool temperatures,
going to below the seasonal normals on Saturday, and the rest of next
week. Possible showers on Monday night and into midweek as another
low with moisture may approach.
&&
.SHORT TERM (TDY-SAT)...27/928 AM.
Forecast for today seems to be on track. Gradients are slightly
weaker than yesterday but starting to show signs of reversing, at
least the west/east gradients. The SBA-SMX gradient is still
trending slightly offshore and this is evident from the stratus
clearing pattern across the western portion of the SB south coast.
So most areas will be warmer today, the possible exception being
the coastal Ventura and the Central Coast where the stratus is
being particularly stubborn. The cooling trend for Friday and
through the weekend still looks good as well.
***From previous discussion***
Synoptically, a Rex Block set up will remain in place with an
upper high stacked north well into the Gulf of Alaska, while the
upper low just sits off the coast of Central California.
Therefore, not much change from yesterday as the upper level ridge
just east of the low will persist over much of California ahead
of an approaching upper level low off the Northern California
Coast. Most areas will experience similar high temps, with some
valley locations reaching the upper 90s to near 100 degrees.
However, there should be a few degrees of cooling across interior
SLO County including Paso Robles today down from 103. There will
continue to be low humidities which will bring another day of
elevated fire danger across interior sections. Expect low clouds
to affect mainly coastal areas with some intrusion into the Santa
Ynez and San Gabriel Valleys.
For Friday, the upper low off the northern and central coast will
begin to move slowly NE towards the Norcal coast. The slight
decrease in H5 heights and increasing onshore flow will help the
marine layer deepen some and bring some widespread cooling across
the forecast area. Mainly 3 to 7 degrees of cooling. Valleys will
still remain warmer than normal in the upper 80s to mid 90s for a
few valley locations. More cooling is expected on Saturday as the
upper trough moves through the region with low clouds expanding
across most coastal valleys. Low clouds could linger into the
afternoon for some coastal areas. Most areas will be cooler than
normal for Saturday, especially for coastal areas and inland areas
N of Ventura County. Expect gusty SW winds across the Interstate
14 corridor and into the Antelope Valley Saturday.
.LONG TERM (SUN-WED)...27/326 AM.
Not much change expected from Saturday to Sunday as the upper
trough continues to linger over the area. There will continue to
be night through morning low clouds across coast and valleys with
high temps remaining slightly cooler than normal for this time of
year.
The GFS and EC models continue to remain out of sync with
handling what will be the remnants of Hurricane Rosa early next
week. The one thing that both models are coming into better
agreement is that the main remnant circulation will move into Baja
Ca with much of the deep tropical subtropical moisture fetch
remaining south and east of the forecast area affecting SE
California and Arizona through much of next week.
As far as our forecast area, there is still plenty of uncertainty
with the main upper low off the coast tapping into some of the
remnant Rosa moisture that could push across Southern Cal. The
latest EC model run does show the frontal boundary picking up
plenty of moisture Tuesday while the GFS brings a weak frontal
boundary through the area at the same time with less moisture to
work with. If the EC initializes better, chances are there will be
periods of moderate rain Tue into Wed bringing 1-2 inches of rain
over L.A. County and lesser amounts to the north. Unfortunately,
it's still too early to lean one way or the other and will
maintain a slight chance of showers all areas, mainly Monday night
through Wed.
&&
.AVIATION...27/1031Z.
At 10Z at KLAX, the marine layer was near 1200 ft deep. The top
of the inversion was around 3000 ft with a temperature of 27C.
Low clouds were widespread in coastal areas from Malibu northward
through the Central Coast. Low clouds were also pushing into
portions of the Santa Ynez Valleys and the much of the VTU County
Valleys. Conds were mostly LIFR to VLIFR, except IFR on the VTU
County Coast. L.A. County remained clear east of Malibu. Some
clouds will probably push into coastal sections of L.A. County by
daybreak. Expect clouds to clear by mid morning in the valleys and
by noon across the coastal plain. Expect widespread low clouds in
coastal areas tonight and in some valley locations, with generally
IFR to LIFR conds expected.
KLAX...Low to moderate confidence in the 12Z TAF. There is a
30-40% chance that skies will remain clear this morning, with
conds remaining VFR.
KBUR...High confidence in the 12Z TAF with VFR conditions
expected through the period. There is a 20% chance of LIFR cigs
after 09Z Fri.
&&
.MARINE...27/843 AM.
There is a 60 percent of Small Craft Advisory wind and sea
conditions affecting near Point Conception this afternoon and
tonight, otherwise wind and sea conditions are expected to remain
below advisory levels through at least Saturday.
A large south swell originating from Hurricane Rosa, which is
about 1000 NM southeast of Los Angeles, will move over the coastal
waters as early as Saturday night. The swell will likely peak
between 6 and 7 feet across the coastal waters with a period
between 15 and 17 seconds. Shoaling of the southerly swell could
create dangerous marine conditions near harbor entrances, beaches,
and jetties.
&&
.BEACHES...27/902 AM.
Hurricane Rosa is centered about 1200 miles southeast of Los
Angeles is expected to intensify into a major hurricane later
today. The tropical cylone will likely move into a region
consistent for the development of high surf for Southern
California beaches. Surf will likely build Saturday afternoon
into Saturday night, then peak on Sunday and Monday when the
projected swell is expected to range between 5 and 7 feet. A
direction of 170 degrees with a period ranging between 13 and 16
seconds is expected. This could translate into breakers of 6 to
10 feet on south facing beaches Sunday into Monday which would
prompt issuances of high surf advisories as we draw closer to the
event. In addition, dangerous and frequent rip currents will be
likely with this event.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Friday for zone 673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...MW/Kaplan
AVIATION...DB
MARINE...Hall
BEACHES...Hall
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:33 AM PDT | Small Craft Advisory | LOX | 18 hr |
Nearby
Beach Hazards Statements in California, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.